Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2015, Article ID 350879, 7 pages
http://dx.doi.org/10.1155/2015/350879
Research Article

Numerical Reconstruction of Spring-Mass System from Two Nondisjoint Spectra

1Departamento de Matemática, Universidad de Tarapacá, 1010069 Arica, Chile
2Departamento de Matemáticas, Universidad Católica del Norte, 1270709 Antofagasta, Chile

Received 13 May 2015; Accepted 10 June 2015

Academic Editor: Filippo Ubertini

Copyright © 2015 Hubert Pickmann et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

A new numerical procedure is presented to reconstruct a fixed-free spring-mass system from two auxiliary spectra, which are nondisjoint. The method is a modification of the fast orthogonal reduction algorithm, which is less computationally expensive than others in the literature. Numerical results are obtained, showing the accuracy of the algorithm.